TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Anzel Offline
Member
Not a n00b
**
 
Anzel's Avatar
 
Name: Anzel
Age: 27
Gender: Female
Location: New York

Posts: 82
Blog Entries: 1
Join Date: January 6th 2009

Messing with my cycle... - January 28th 2009, 01:01 PM

I'm one of those lucky girls who has a very regular menstrual cycle. For many months, I've been able to calculate the exact day that my period would start...well...plus or minus a day, in most cases. Maybe half a day difference.

Once it started, I'd get really bad cramps, heavy flow would start soon after it started, and...yep. Basically, not fun.

And so, after having started taking fluoxetine (generic Prozac) for a bit more than a week now, I was irked by the fact that my period started 3 or 4 days late...and I only noticed it started because I've felt minor "phantom" cramps (where i wasn't sure if they were cramps, or me somehow making myself feel them) for the last day or so, and today I finally noticed a faint tint of blood.

Argh.

Now, I'm just wondering, should I take some Equate to ensure I won't get really bad cramps as I normally would, or could the fluoxetine be lessening my cramps? I don't want to suddenly get heavy flow and horrid, unbearable cramps without having taken pain meds (take 40 minutes to start working, not pleasant to wait)...but then, I don't wanna waste meds if my cramps won't worsen. I don't really want to take pain meds at all, since anything I take might affect the fluoxetine somehow, anyways.

Could anyone here give me some advice, if they've taken Prozac and had it affect their cycle? I'm at a loss :x Meep.


:: ignorance is blissful torture ::
   
  (#2 (permalink)) Old
Sissa Offline
Distorted Reality
Experienced TeenHelper
******
 
Sissa's Avatar
 
Name: Sissa
Age: 31
Gender: Female
Location: Europe

Posts: 655
Join Date: January 5th 2009

Re: Messing with my cycle... - January 28th 2009, 01:08 PM

Antidepressants are sometimes prescribed for severe PMS, so the Prozac could very well affect your menstruation and change completely what you're used to. I would say wait it out. If the pains start, it won't be pleasant to wait for the pain medication to kick in, but at least you will know what to expect next month.
  Send a message via MSN to Sissa  
Closed Thread

Bookmarks

Tags
cycle, messing

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.